Alert archive / Florida / Small Craft Advisories in 2016

Small Craft Advisory 14, NWS Miami, FL

February 18, 2016

NWS Miami, FL issued this small craft advisory at Feb 18, 2016, 3:12 AM EST. It took effect at Feb 18, 2016, 7:00 PM EST. It was in force for 25 hr.

The area

The counties it named.

The facts

Issued
Feb 18, 2016, 3:12 AM EST (08:12 UTC)
In effect from
Feb 18, 2016, 7:00 PM EST
Expired
Feb 19, 2016, 7:33 PM EST
In force
25 hr
Issued by
NWS Miami, FL

The text

As transmitted.

589 
WHUS72 KMFL 180812
MWWMFL

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
312 AM EST THU FEB 18 2016

AMZ650-651-670-671-191000-
/O.NEW.KMFL.SC.Y.0014.160219T0000Z-160220T0200Z/
COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT
20 NM-
COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM-
WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM
20 NM TO THE TERRITORIAL WATERS OF THE BAHAMAS-
312 AM EST THU FEB 18 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 9 PM
EST FRIDAY...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 9 PM EST
FRIDAY. 

* WINDS...NORTHEAST WINDS 15 TO 20 KNOTS TODAY, INCREASING TO
  AROUND 20 KNOTS LATE THIS EVENING.

* WAVES/SEAS...SEAS BUILDING TO 6 TO 7 FEET, HIGHEST IN THE GULF
  STREAM. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/MIAMI
3 follow-up statements
572 
WHUS72 KMFL 182140
MWWMFL

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
440 PM EST THU FEB 18 2016

DEFAULT OVERVIEW SECTION
AMZ650-651-670-671-190545-
/O.CON.KMFL.SC.Y.0014.160219T0000Z-160220T0200Z/
COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT
20 NM-
COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM-
WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM
20 NM TO THE TERRITORIAL WATERS OF THE BAHAMAS-
440 PM EST THU FEB 18 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM EST FRIDAY...

* WINDS...NORTHEAST WINDS 15 TO 20 KNOTS...INCREASING TO AROUND
  20 KNOTS EARLY FRIDAY MORNING.

* WAVES/SEAS...SEAS BUILDING TO 6 TO 7 FEET... HIGHEST IN THE 
  GULF STREAM. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/MIAMI
049 
WHUS72 KMFL 190841
MWWMFL

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
341 AM EST FRI FEB 19 2016

AMZ650-651-670-671-200200-
/O.CON.KMFL.SC.Y.0014.000000T0000Z-160220T0200Z/
COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT
20 NM-
COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM-
WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM
20 NM TO THE TERRITORIAL WATERS OF THE BAHAMAS-
341 AM EST FRI FEB 19 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM EST THIS
EVENING...

* WINDS...EAST-NORTHEAST WINDS AROUND 20 KNOTS.

* WAVES/SEAS...SEAS 6 TO 7 FEET...HIGHEST IN THE GULF STREAM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/MIAMI
922 
WHUS72 KMFL 200033
MWWMFL

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
733 PM EST FRI FEB 19 2016

AMZ650-651-670-671-200145-
/O.CAN.KMFL.SC.Y.0014.000000T0000Z-160220T0200Z/
COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT
20 NM-
COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM-
WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM
20 NM TO THE TERRITORIAL WATERS OF THE BAHAMAS-
733 PM EST FRI FEB 19 2016

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

$$


HTTP://WWW.WEATHER.GOV/MIAMI

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this small craft advisory went out at Feb 18, 12:34 AM EST, 2 hours 38 minutes earlier.

Area forecast discussion, Feb 18, 12:34 AM EST, 2 hours 38 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MIAMI FL
1234 AM EST THU FEB 18 2016

.AVIATION...
THE WINDS WILL BE LIGHT AND VARIABLE EARLY THIS MORNING OVER ALL
OF THE TAF SITES...BEFORE BECOMING NORTHEAST AND INCREASING TO
AROUND 15 KNOTS WITH GUSTS TO 22 KNOTS BY THIS AFTERNOON.
THE SKIES AND CEILING WILL ALSO REMAIN IN THE VFR CONDITIONS OVER
ALL OF THE SOUTH FLORIDA TAF SITES TODAY.

&&
.AVIATION...54/BNB

.PREV DISCUSSION... /ISSUED 752 PM EST WED FEB 17 2016/

DISCUSSION...

THE 00Z SOUNDING INDICATED HOW DRY AND STABLE THE LOCAL ATMOSPHERE
IS WITH THE PWAT NEAR ONLY 0.5 INCH WITH A PROMINENT LOW LEVEL
INVERSION. RECENT SATELLITE IMAGERY INDICATES CLEAR SKIES ACROSS
MOST OF THE FLORIDA PENINSULA WITH SOME CLOUDINESS NOTED ACROSS
THE KEYS AND FLORIDA STRAITS. THERE WERE NO CHANGES REQUIRED TO
THE FORECAST PACKAGE.

&&
60

PREV DISCUSSION... /ISSUED 705 PM EST WED FEB 17 2016/

AVIATION...WINDS WILL TEND TO DRAIN OFF THE PENINSULA
OVERNIGHT...FROM THE NORTH-NORTHWEST AT THE EAST COAST TERMINALS
AND FROM THE NORTHEAST AT APF. THE LOWER ATMOSPHERE IS MUCH DRIER
TONIGHT COMPARED TO 24 HOURS AGO...SO WE DO NOT THINK REDUCTIONS
IN VISIBILITY WILL BE POSSIBLE AT APF TONIGHT. NORTHEAST BREEZES
AND CU BASES NEAR 035 WILL FILTER INTO ALL TERMINALS THURSDAY
MORNING...GENERALLY AFTER 14Z. NORTHEAST WIND GUSTS WILL INCREASE
TO NEAR 20 KNOTS LATE THURSDAY AFTERNOON.

&&

PREV DISCUSSION... /ISSUED 358 PM EST WED FEB 17 2016/

DISCUSSION...

HIGH PRESSURE ACROSS THE CENTRAL TO EASTERN CONUS WILL SHIFT
EASTWARD INTO THE EASTERN CONUS TONIGHT THROUGH THURSDAY. AT THE
SAME TIME AN UPPER LEVEL RIDGE WILL SHIFT FROM THE WESTERN GULF
INTO THE EASTERN GULF. HIGH PRESSURE WILL THEN REMAIN ACROSS THE
FLORIDA PENINSULA THROUGH THE UPCOMING WEEKEND WITH NO
PRECIPITATION FORECAST TONIGHT THROUGH THE WEEKEND...ALTHOUGH A
FEW STRAY SHOWERS MAY FORM ACROSS THE ATLANTIC WATERS AND AFFECT
THE ATLANTIC METRO AREAS BRIEFLY.

THE AFOREMENTIONED HIGH SHIFTING EASTWARD WILL TIGHTEN THE
REGIONAL PRESSURE GRADIENT WITH REGIONAL WINDS AND SEAS
INCREASING TONIGHT THROUGH THURSDAY. THIS WILL RESULT IN AN
INCREASING CHANCE OF RIP CURRENTS ACROSS THE ATLANTIC COAST
BEACHES...WITH A HIGH RISK OF RIP CURRENTS ACROSS THE ATLANTIC
COAST BEACHES EXPECTED LATER ON THURSDAY AND LIKELY TO PERSIST
INTO THE WEEKEND.

REGIONAL HIGH PRESSURE IS FORECAST TO START SHIFTING EASTWARD
EARLY NEXT WEEK WITH A COLD FRONT FORECAST TO ENTER THE NORTHERN
GULF AND APPROACH THE FLORIDA PANHANDLE LATE MONDAY...WITH A
GENERAL CONSENSUS OF THIS SCENARIO FROM THE GLOBAL MODELS. THE
FORECAST FOR MONDAY INDICATES A RETURN OF SHOWERS TO THE
REGION...ISOLATED TO SCATTERED IN NATURE FOR NOW. BY TUESDAY...THE
GLOBAL MODEL CONSENSUS INDICATES A HIGH AMPLITUDE MID TO UPPER
LEVEL TROUGH DIGGING INTO THE NORTHERN GULF.. WITH SOUTHERLY FLOW
AND DEEPER MOISTURE FORECAST ACROSS THE REGION AND WILL CONTINUE
WITH A SLIGHT CHANCE OF THUNDERSTORMS IN THE FORECAST ON TUESDAY.
BY WEDNESDAY THE GLOBAL MODELS START TO DIVERGE IN THE
LOCATION/STRENGTHENING OF A DEVELOPING SURFACE LOW NEAR THE
FLORIDA PENINSULA AS THE MID/UPPER LEVEL TROUGH CONTINUES TO
DEEPEN INTO THE NORTHEAST GULF. WHILE A CARRYING A CHANCE OF
THUNDERSTORMS DURING THIS PERIOD...ITS OBVIOUSLY TOO FAR IN THE
EXTENDED FORECAST TO SPECULATE ON WHAT THE RESULTANT WEATHER MIGHT
BE.

MARINE...

MARINE...HIGH PRESSURE ACROSS THE CENTRAL TO EASTERN CONUS WILL
SHIFT EASTWARD INTO THE EASTERN CONUS TONIGHT THROUGH
THURSDAY...AND WILL TIGHTEN THE REGIONAL PRESSURE GRADIENT WITH
REGIONAL WINDS ACROSS THE WATERS INCREASING TO THE 15 TO 20 KNOT
RANGE ON THURSDAY WHILE BECOMING MORE NORTHEASTERLY. THUS REGIONAL
SEAS WILL INCREASE TONIGHT THROUGH THURSDAY WITH THE LATEST
GUIDANCE SUGGESTING HAZARDOUS SEAS ACROSS THE ATLANTIC AND GULF
STREAM WATERS THURSDAY NIGHT INTO FRIDAY NIGHT. BUT WITH THE
TIMING OF THE ON-SET OF HAZARDOUS SEAS A LITTLE UNCERTAIN...ITS A
LITTLE TO EARLY TO PUT AN ADVISORY INTO EFFECT YET BUT WILL LIKELY
BE DONE SOMETIME ON THURSDAY.

FIRE WEATHER...

RELATIVE HUMIDITIES BELOW CRITICAL LEVELS WILL REMAIN THROUGH THE
LATE AFTERNOON INTO THE EARLY EVENING HOURS. ON THURSDAY
NORTHEASTERLY FLOW WILL BRING MOISTURE FROM THE LOCAL ATLANTIC
WATERS INTO THE PENINSULA AND NORTHEASTERLY TO EASTERLY WINDS
CONTINUING INTO THE UPCOMING WEEKEND WITH RELATIVE HUMIDITIES
FORECAST TO REMAIN WELL ABOVE CRITICAL LEVELS THROUGH THIS PERIOD.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  63  74  62  74 /  20  20  10  10
FORT LAUDERDALE  65  75  65  74 /  10  10  10  10
MIAMI            63  75  63  75 /  10  10  10  10
NAPLES           55  75  55  76 /   0  10   0   0

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.
&&

SHORT TERM...88/ALM
LONG TERM....60/BD
AVIATION...54/BNB
Hazardous weather outlook, Feb 17, 7:29 PM EST, 7 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
729 PM EST WED FEB 17 2016

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
181230-
LAKE OKEECHOBEE-BISCAYNE BAY-
COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM-
COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM-
WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM 20 NM
TO THE TERRITORIAL WATERS OF THE BAHAMAS-GLADES-HENDRY-
INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER-
INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE-
MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD-
COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM-
COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT 20 NM-
GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM
20 TO 60 NM-
729 PM EST WED FEB 17 2016

...MODERATE RISK OF RIP CURRENTS ATLANTIC COAST BEACHES...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TONIGHT

RIP CURRENTS: THERE IS A MODERATE RISK OF RIP CURRENTS AT ALL
ATLANTIC BEACHES.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

BOATING CONDITIONS WILL DETERIORATE ON THURSDAY AS WINDS INCREASE
OUT OF THE EAST AND NORTHEAST. RIP CURRENTS WILL AGAIN BECOME A
THREAT ALONG ATLANTIC BEACHES THROUGH LATE THIS WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

CLR

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 18, 3:14 AM ESTRip Current StatementMFLBroward, Miami-Dade, Palm Beach5 days

Nearby

Small Craft Advisories in Florida, 2016Every small craft advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.